Thunderstorm Wind, Dawes
- When
- June 22, 5:54 PM MST
- Where
- Dawes County, (Cdr)chadron Airport
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.830, -103.100
A severe thunderstorm moved across parts of Dawes county, Nebraska and produced large hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm moved across parts of Dawes county, Nebraska and produced large hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 1:13 PM MST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 213 PM MDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THRU SAT NIGHT...WEAK UPPER TROF ON WATER VAPOR OVER CNTRL WY DRFTG E. ENUF MID LEVEL MSTR AHEAD OF FTR FOR SOME TSTMS ATTM...EXPECTING THEM TO SPREAD SEWD THRU THIS EVENING. WE DIDNT GET A BIG SURGE OF MSTR INTO SE WY OVERNIGHT...AND SO WITH GOOD SUNSHINE THIS MORNING...DEW POINTS HAVE MIXED OUT IN MANY AREAS INTO THE UPPER 30S AND 40S. SOME POOLING OF HIGHER DEW POINTS ACROSS THE S PART OF THE PANHANDLE INTO FAR ERN LAR CNTY...WHICH MAY THE MAIN FOCUS AREA IF STORMS CAN DVLP INTO THAT AREA. STILL SHOULD SEE A FEW STORMS WITH GUSTY WINDS AND SMALL HAIL...BUT OVERALL SEVERE THREAT APPEARS LESS THAN IT DID EARLIER IN THE SHIFT. AFTER STORMS DIE OFF THIS EVENING...EXPECT A HOT DRY AIRMASS TO SPREAD OVER MUCH OF THE AREA FOR SAT. STILL NOT ENUF WINDS TO CONSIDER RED FLAG CONDITIONS THOUGH BUT WILL BE HOT WITH LOW RH. .LONG TERM...SUNDAY THROUGH FRI. SOUTHWESTERLY FLOW ALOFT WILL BEGIN TO STRENGTHEN SUN THEN WILL CONTINUE MON AS A SHORTWAVE MOVES ALONG THE CANADIAN BORDER. UPPER FLOW WILL VEER TO MORE WESTERLY TUE AS A FLAT RIDGE MOVES OVER THE REGION. THE RIDGE AXIS WILL BE LOCATED OVER THE WY/NEB BORDER WED THEN THE FLOW ALOFT WILL AGAIN BECOME MORE SOUTHWESTERLY THU AND REMAIN FROM THE SOUTHWEST FRI. SUN WILL BE HOT AND DRY WITH LITTLE IN THE WAY OF MOISTURE OR DYNAMICS PRESENT. MON WILL NOT BE QUITE AS HOT AND WILL HAVE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY FROM THE LARAMIE RANGE EASTWARD. A WEAK COOL FRONT WILL PASS THROUGH THE AREA MON NIGHT. POSTFRONTAL LOW LEVEL UPSLOPE FLOW WILL COOL THINGS OFF A FEW DEGREES TUE WITH A FEW LATE DAY STORMS POSSIBLE. UPSLOPE FLOW WILL CONTINUE FROM THE MOUNTAINS EASTWARD WED BUT MOISTURE APPEARS TO BE LIMITED. WILL GO DRY FOR WED FOR NOW...BUT LATER SHIFTS MAY NEED TO INSERT A CHANCE OF A FEW LATE DAY STORMS IF LATER MODEL RUNS BRING MOISTURE ANY FURTHER WESTWARD. WEAK SURFACE BASED LEESIDE TROUGHING BOTH THU AND FRI WILL LIKELY KEEP THINGS DRY WITH TEMPERATURES ABOVE AVERAGE. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. LOCAL MVFR VSBYS WILL BE POSSIBLE IN SCATTERED TSTMS THRU THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT FRI JUN 22 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1010 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS... WITH A FEW STRONG STORMS PERHAPS PRODUCING LARGE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS UP TO 60 MPH. INITIALLY THE BEST THREAT OF STRONG STORMS WILL MAINLY BE IN EAST CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND THEN PERHAPS SPREADING INTO THE PANHANDLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1010 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS TO 40 MPH MAY OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BURNS 41.19N 104.36W
06/22/2007 E0.88 INCH LARAMIE WY FIRE DEPT/RESCUE
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CARPENTER 41.03N 104.34W
06/22/2007 E1.00 INCH LARAMIE WY CO-OP OBSERVER
&&The Rapid City radar (KUDX), 146 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Many reports received.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29753, 29754.